MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 PUREWICK FEMALE EXTERNAL CATHETER

C.R. BARD INC. (COVINGTON) -1018233 PUREWICK FEMALE EXTERNAL CATHETER
Catalog Number PWFX30
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 12/30/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the patient states reusing wicks and getting utis.Unclear if medical intervention was provided.It's unclear if lot number was requested.Used with female wicks.No additional information provided.It's unclear if troubleshooting was provided.It was unknown what medical intervention was provided for urinary tract infection.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was confirmed use related issue as it was a user error.Sample was not available for evaluation.The root cause identified is "user unaware of need to replace or wants to extend life of single device." since the lot number for this complaint is unknown, the manufacturing site for pwfx30 can either be juarez or malaysia.The labeling is found to be adequate as the instructions for use states: peri-care and placement: - perform perineal care and assess skin integrity (document per hospital protocol).Separate legs, gluteus muscles, and labia.Palpate pubic bone as anatomical marker.- with soft gauze side facing patient, align distal end of the purewick female external catheter at gluteal cleft.Gently tuck soft gauze side between separated gluteus and labia.Ensure that the top of the gauze is aligned with the pubic bone.Slowly place legs back together once the purewick female external catheter is positioned.Removal: - to remove the purewick female external catheter, fully separate the legs, gluteus, and labia.To avoid potential skin injury upon removal, gently pull the purewick female external catheter directly outward.Ensure suction is maintained while removing the purewick female external catheter.After use, this product may be a potential biohazard.Dispose of in accordance with applicable local, state and federal laws and regulations.Warnings: ¿ do not use the purewick female external catheter with bedpan or any material that does not allow for sufficient airflow.¿ to avoid potential skin injury, never push or pull the purewick female external catheter against the skin during placement or removal.¿ never insert the purewick female external catheter into vagina, anal canal, or other body cavities.Recommendations: ¿ ensure the purewick female external catheter remains in the correct position after turning the patient.Remove the purewick female external catheter prior to ambulation.¿ properly placing the purewick female external catheter snugly between the labia and gluteus holds the purewick female external catheter in place for most patients.Mesh underwear may be useful for securing the purewick female external catheter for some patients.¿ assess device placement and patient¿s skin at least every 2 hours.¿ replace the purewick female external catheter every 8-12 hours or when soiled with feces or blood.Maintenance: - replace the purewick female external catheter at least every 8-12 hours or if soiled with feces or blood.Always assess skin for compromise and perform perineal care prior to placement of a new purewick female external catheter.A dhr review was not required because the investigation was confirmed - use related.Based on the investigation results no additional action is required at this time.Corrections: b, d.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
PUREWICK FEMALE EXTERNAL CATHETER
Common Device Name
PUREWICK
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key24032119
Report Number1018233-2026-00059
Device Sequence Number9010754
Product Code NZU
UDI-Device Identifier00801741189050
UDI-Public(01)00801741189050
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberPWFX30
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2025
Supplement Date Received by Manufacturer02/05/2026
Initial Report FDA Received Date01/12/2026
Supplement Report FDA Received Date02/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale